Alert archive / California / Wind Advisories in 2006

Wind Advisory 11, NWS Phoenix, AZ

May 21, 2006

NWS Phoenix, AZ issued this wind advisory at May 21, 2006, 2:28 PM PDT. It took effect at May 22, 2006, 6:11 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 21, 2006, 2:28 PM PDT (21:28 UTC)
In effect from
May 22, 2006, 6:11 AM PDT
Expired
May 22, 2006, 2:12 PM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 212128
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
228 PM MST SUN MAY 21 2006

AZZ022>024-027-028-221100-
/O.NEW.KPSR.WI.Y.0011.060522T1700Z-060522T2300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA/TONTO NF FOOTHILLS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...
MIAMI...SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
228 PM MST SUN MAY 21 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM MST MONDAY. 

WINDS ARE EXPECTED TO INCREASE ACROSS SOUTH-CENTRAL ARIZONA DURING
THE MORNING HOURS ON MONDAY...AS A PACIFIC COLD FRONT PUSHES THROUGH.
SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MILES AN HOUR...WITH SOME
GUSTS EXCEEDING 40 MILES AN HOUR AT TIMES. THE WINDS ARE EXPECTED TO
DECREASE SIGNIFICANTLY BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST...SO MOTORISTS ARE URGED TO USE
EXTRA CAUTION.

$$

ESTLE
4 follow-up statements
000 
WWUS75 KPSR 221311
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
611 AM MST MON MAY 22 2006

CAZ033-221900-
/O.EXB.KPSR.WI.Y.0011.060522T1311Z-060522T2300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
611 AM PDT MON MAY 22 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

STRONG WEST WINDS FROM 20 TO OVER 30 MPH ARE EXPECTED TODAY WITH
GUSTS TO OVER 40 MPH...ESPECIALLY IN THE IMPERIAL VALLEY...ASSOCIATED
WITH A PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. THE
STRONG WINDS ARE MOST LIKELY DURING THE MORNING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST...SO MOTORISTS ARE URGED TO USE
EXTRA CAUTION.

$$

AZZ022>024-027-028-221900-
/O.EXT.KPSR.WI.Y.0011.060522T1311Z-060522T2300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA/TONTO NF FOOTHILLS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...
MIAMI...SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
611 AM MST MON MAY 22 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

WINDS ARE EXPECTED TO INCREASE ACROSS SOUTH-CENTRAL ARIZONA THIS
MORNING...AS A PACIFIC COLD FRONT PUSHES THROUGH. SOUTHWEST WINDS
WILL INCREASE TO 25 TO 35 MILES AN HOUR...WITH SOME GUSTS
EXCEEDING 40 MILES AN HOUR AT TIMES. THE STRONG GUSTY WINDS WILL
AFFECT THE PHOENIX METROPOLITAN AREA. THE WINDS ARE EXPECTED TO
DECREASE SIGNIFICANTLY BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST...SO MOTORISTS ARE URGED TO USE
EXTRA CAUTION.

$$

CB
000 
WWUS75 KPSR 221557
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
857 AM MST MON MAY 22 2006

CAZ033-221700-
/O.CAN.KPSR.WI.Y.0011.000000T0000Z-060522T2300Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
857 AM PDT MON MAY 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

$$

AZZ020-021-025-026-CAZ031-222200-
/O.NEW.KPSR.HW.W.0001.060522T1557Z-060522T2200Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE
857 AM PDT MON MAY 22 2006 /857 AM MST MON MAY 22 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST /3 PM PDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST /3 PM PDT/ THIS
AFTERNOON. 

THE HIGH WIND WARNING IS FOR THE LOWER COLORADO RIVER VALLEY FROM
YUMA TO PARKER...AND ALL OF YUMA AND LA PAZ COUNTIES. WINDS 40 MPH
GUSTING TO NEAR 60 MPH ARE EXPECTED UNTIL 3 PM MST / PDT TODAY AS A
MAJOR PACIFIC WEATHER SYSTEM MOVES EAST THROUGH THE AREA. WIND
REPORTS AS OF 9 AM MST THIS MORNING INCLUDE GUSTS GREATER THAN 45
MPH IN THE YUMA AND EAST ALONG INTERSTATE 8 TO DATELAND IN YUMA
COUNTY. THE GUSTY HIGH WINDS ARE ALSO BLOWING DUST WHICH IS REDUCING
VISIBILITY TO LESS THAN ONE MILE...LOCALLY LESS THAN ONE QUARTER OF A
MILE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...
STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION

$$

AZZ022>024-027-028-230000-
/O.EXT.KPSR.WI.Y.0011.060522T1900Z-060523T0000Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA/TONTO NF FOOTHILLS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...
MIAMI...SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
857 AM MST MON MAY 22 2006

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 5 PM MST
THIS AFTERNOON. THE ADVISORY INCLUDES GILA BEND...ALL OF THE PHOENIX
METRO AREA...CASA GRANDE AND SUPERIOR IN NORTHERN PINAL
COUNTY...AND GLOBE/MIAMI IN SOUTHERN GILA COUNTY.

WINDS ARE EXPECTED TO INCREASE ACROSS SOUTH-CENTRAL ARIZONA LATE THIS
MORNING...AS A PACIFIC COLD FRONT PUSHES THROUGH. SOUTHWEST WINDS
WILL INCREASE TO 25 TO 35 MILES AN HOUR...WITH SOME GUSTS EXCEEDING
40 MILES AN HOUR AT TIMES. THE STRONG GUSTY WINDS MAY CAUSE SOME 
BLOWING OF DUST AND REDUCE VISIBILITY ALONG ROADWAYS...RESULTING
IN HAZARDOUS DRIVING CONDITIONS. THE WINDS ARE EXPECTED TO DECREASE
SIGNIFICANTLY BY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST...SO MOTORISTS ARE URGED TO USE
EXTRA CAUTION.

$$
000 
WWUS75 KPSR 221720
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1020 AM MST MON MAY 22 2006

AZZ022-023-027-028-230000-
/O.NEW.KPSR.DS.W.0003.060522T1720Z-060523T0000Z/
/O.EXT.KPSR.WI.Y.0011.060522T1720Z-060523T0000Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
1020 AM MST MON MAY 22 2006

...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...AND WIND ADVISORY WHICH IS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. THE STRONG PACIFIC COLD FRONT...MOVING INTO WESTERN
ARIZONA...HAS CAUSED VERY WINDY CONDITIONS ACROSS SOUTH CENTRAL
ARIZONA. AS A RESULT...A WIDESPREAD DUST STORM HAS REDUCED VISIBILITY
TO LESS THAN ONE QUARTER OF A MILE...FROM GILA BEND TO COOLIDGE...AND
ACROSS THE PHOENIX METROPOLITAN AREA.

WINDS ARE 25 TO 35 MILES AN HOUR...WITH SOME GUSTS EXCEEDING 40
MILES AN HOUR AT TIMES. THE GUSTY WINDS WILL CONTINUE INTO THE
AFTERNOON...WITH A CONSIDERABLE AMOUNT OF BLOWING DUST...AND 
HAZARDOUS DRIVING CONDITIONS. LATER THIS AFTERNOON...THE WINDS
SHOULD BEGIN TO DIMINISH AS THE COLD FRONT MOVES EAST OF PHOENIX.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS
DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW
DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE
RANGE.

$$

AZZ020-021-025-026-CAZ031-222200-
/O.CON.KPSR.HW.W.0001.000000T0000Z-060522T2200Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE
1020 AM PDT MON MAY 22 2006 /1020 AM MST MON MAY 22 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST /3 PM PDT/
THIS AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST...3 PM
PDT...THIS AFTERNOON.

THE HIGH WIND WARNING IS FOR THE LOWER COLORADO RIVER VALLEY FROM
YUMA TO PARKER...AND FOR YUMA...AND LA PAZ COUNTIES. WIND OF 40 MPH
GUSTING TO NEAR 60 MPH...ARE EXPECTED UNTIL 3 PM TODAY...AS A MAJOR
PACIFIC WEATHER SYSTEM MOVES EAST THROUGH THE AREA. THE WIND HAS BEEN
REPORTED TO BE GUSTING GREATER THAN 45 MPH ALONG INTERSTATE 8...FROM
YUMA TO DATELAND...IN YUMA COUNTY. THE GUSTY HIGH WINDS ARE ALSO
BLOWING DUST AND REDUCING VISIBILITY TO LESS THAN ONE MILE...AND IN
SOME LOCATIONS...LESS THAN ONE QUARTER OF A MILE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. IN ADDITION...
STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED
VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
BLOWING SAND. USE EXTRA CAUTION

$$

AZZ024-230000-
/O.EXT.KPSR.WI.Y.0011.060522T1720Z-060523T0000Z/
SOUTHERN GILA/TONTO NF FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE...
ROOSEVELT...AND SAGUARO LAKES
1020 AM MST MON MAY 22 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

WINDS ARE EXPECTED TO INCREASE ACROSS SOUTH-CENTRAL ARIZONA LATE
THIS MORNING...AS A PACIFIC COLD FRONT PUSHES THROUGH. SOUTHWEST
WINDS WILL INCREASE TO 25 TO 35 MILES AN HOUR...WITH SOME GUSTS
EXCEEDING 40 MILES AN HOUR AT TIMES. THE STRONG GUSTY WINDS MAY
CAUSE SOME BLOWING OF DUST AND REDUCE VISIBILITY ALONG ROADWAYS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS. THE WINDS ARE EXPECTED
TO DECREASE SIGNIFICANTLY BY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST...SO MOTORISTS ARE URGED TO USE
EXTRA CAUTION.

$$
000 
WWUS75 KPSR 222112
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
212 PM MST MON MAY 22 2006


AZZ022-023-027-028-222215-
/O.CAN.KPSR.DS.W.0003.000000T0000Z-060523T0000Z/
/O.CAN.KPSR.WI.Y.0011.000000T0000Z-060523T0000Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
212 PM MST MON MAY 22 2006

...DUST STORM WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE DUST
STORM WARNING FOR SOUTH CENTRAL ARIZONA...WHICH INCLUDED THE PHOENIX
METROPOLITAN AREA. THE WIND ADVISORY FOR THE SAME AREA OF SOUTH
CENTRAL ARIZONA HAS ALSO BEEN CANCELLED.

$$

AZZ020-021-025-026-CAZ031-222215-
/O.CAN.KPSR.HW.W.0001.000000T0000Z-060522T2200Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE
212 PM PDT MON MAY 22 2006 /212 PM MST MON MAY 22 2006/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE HIGH
WIND WARNING FOR THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST
ARIZONA...WHICH INCLUDED THE COUNTIES OF YUMA AND LA PAZ COUNTIES.
THE WINDS HAVE SUBSIDED TO 15 TO 25 MPH...AND SHOULD CONTINUE TO
WEAKEN LATE THIS AFTERNOON.

$$

AZZ024-222215-
/O.CAN.KPSR.WI.Y.0011.000000T0000Z-060523T0000Z/
SOUTHERN GILA/TONTO NF FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE...
ROOSEVELT...AND SAGUARO LAKES
212 PM MST MON MAY 22 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY...WINDS HAVE SUBSIDED TO 15 TO 25 MPH LATE THIS
AFTERNOON...AND SHOULD CONTINUE TO WEAKEN LATE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 21, 10:55 AM PDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 21, 10:55 AM PDT, 3 hours 33 minutes before
AZZ020>028-CAZ030>033-220600-

AREA FORECAST DISCUSSION
1055 AM MST SUN MAY 21 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
BREEZY TO WINDY CONDITIONS WILL EXIST TODAY THROUGH MONDAY AS A
PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVE ACROSS
SOUTHERN CALIFORNIA AND ARIZONA. THE WIND WILL CAUSE AREAS OF
BLOWING SAND AND DUST IN THE DESERT AREAS. IT WILL BE SLIGHTLY
COOLER OVER FAR SOUTHEAST CALIFORNIA TODAY...AND MUCH COOLER OVER
THE ENTIRE AREA MONDAY...WHEN BELOW NORMAL DAYTIME HIGHS CAN BE
EXPECTED. SHOWERS WILL DEVELOP OVER FAR SOUTHEAST CALIFORNIA LATE
TONIGHT...THEN SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWEST AND SOUTH-CENTRAL ARIZONA ON MONDAY. TEMPERATURES WILL
BEGIN TO RECOVER ON TUESDAY...AND RISE WELL ABOVE THE MID MAY
AVERAGE WEDNESDAY AND THURSDAY...AS STRONG HIGH PRESSURE EXPANDS
NORTH OVER THE SOUTHWESTERN UNITED STATES.

&&

.SHORT TERM...
TODAY THROUGH TUESDAY...
IMPRESSIVE UPPER LOW WAS APPROACHING THE SOUTHERN CALIFORNIA COAST
THIS MORNING. IN ADVANCE OF THE LOW AND ASSOCIATED COLD FRONT...
ANOTHER WARM/HOT DAY WILL OCCUR OVER OUR CWA. HAVE RAISED MAX TEMPS
A COUPLE DEGREES AT MOST LOCATIONS FOR TODAY BASED ON LATEST TRENDS
AND MORNING SOUNDINGS. SFC DEW POINTS WERE LOWER AT MOST OBSERVING
SITES THIS MORNING COMPARED TO YESTERDAY. SOUTHERLY WIND WILL BE ON
THE INCREASE IN ADVANCE OF THE FRONT TODAY...AND COMBINATION OF
BREEZY TO WINDY CONDITIONS...LOW RH...AND VERY HIGH FIRE DANGER
SUPPORTS RED FLAG WARNING THATS BEEN POSTED FOR MUCH OF OUR CWA
(SEE DETAILS BELOW AND VIA PHXRFWPSR). SOME BLOWING DUST/SAND WILL
BE POSSIBLE THIS AFTN/EVENING OVER FAR SOUTHEAST CALIFORNIA AND FAR
WESTERN AZ. MODEL GUIDANCE SUGGESTS SYSTEM WILL TRACK A BIT FURTHER
SOUTH AND EAST THAN EARLIER MODEL RUNS INDICATED...AND THIS IS
ACCEPTED. AS SUCH...HAVE INCREASED THE CHANCE FOR MEASURABLE
PRECIPITATION MAINLY FOR MONDAY...WITH HIGHEST POP OVER FAR
SOUTHEAST CALIFORNIA AND WEST-CENTRAL AZ MONDAY MORNING. LAPSE RATE
STEEPENS LATE TONIGHT THROUGH MONDAY MORNING... AND LOW-MID LEVEL
MOISTURE INCREASES...WITH CAPE SHOWING UP IN FORECAST SOUNDINGS. AS
SUCH...HAVE UPGRADED WEATHER GRIDS TO CALL FOR SHWRS/TSTMS RATHER
THAN JUST SHWRS WITH THIS SYSTEM. STILL LOOKS WINDY ON
MONDAY...ESPECIALLY OVER SOUTH-CENTRAL AZ. FIRE WX WATCH POSTED FOR
MONDAY STILL LOOKS GOOD (AGAIN...SEE DETAILS BELOW AND VIA
PHXRFWPSR)...AS WINDY CONDITIONS ARE LIKELY TO DEVELOP OVER
SOUTH-CENTRAL AZ AS THE FRONT MOVES THROUGH...AND BLOWING DUST WILL
BE LIKELY.

LATEST INFO ON KYUX RADAR: WIDEBAND CONNECTION IS DOWN. TELCO HAS
BEEN NOTIFIED. UNSURE WHEN RADAR WILL BE BACK ON-LINE...HOPEFULLY
LATER TODAY.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...
HIGH PRESSURE WILL EXPAND OVER THE SOUTHWESTERN UNITED STATES LATE
TUESDAY THROUGH THURSDAY. THIS WILL RESULT IN A SIGNIFICANT RECOVERY
OF TEMPERATURES AND WARMING OVER SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA. A WEAK AREA OF LOW PRESSURE AREA IS EXPECTED TO DEVELOP
NEAR THE SOUTHERN CALIFORNIA COAST BY FRIDAY. THIS WILL MODERATE
MAXIMUM TEMPERATURES A BIT OVER THE AREA...BUT STILL KEEPING THEM
ABOVE AVERAGE FOR LATE MAY. BY THE WEEKEND...ANOTHER PACIFIC  LOW
PRESSURE SYSTEM WILL SLIDE SOUTH ALONG THE PACIFIC NORTHWEST COAST
...TIGHTENING THE GRADIENT OVER ARIZONA AND INCREASE WINDS ACROSS
OUR WESTERN CWA. OVERALL...CLEAR NIGHTS AND SUNNY DAYS ARE FORECAST
FOR THE EXTENDED FORECAST PERIOD.

&&

.AVIATION...
18Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
GRADIENTS TIGHTEN ACROSS SOUTHWEST ARIZONA THIS AFTERNOON...WHICH
WILL LEAD TO AN INCREASE OF WIND SPEEDS ACROSS FIRE WEATHER ZONES IN
SOUTHEAST CALIFORNIA...ALONG THE COLORADO RIVER VALLEY...AND IN THE
SOUTHWEST DESERTS OF ARIZONA. RED FLAG WARNING CRITERIA WILL BE MET
FOR SEVERAL HOURS TODAY DURING THE AFTERNOON HOURS THROUGHOUT THE
AREA...ALONG WITH LOW RH VALUES...COMBINING TO PRODUCE DANGEROUS
FIRE WEATHER CONDITIONS. WINDS WILL SUBSIDE TO LESS THAN 15 MPH
DURING THE LATE EVENING HOURS AS THE BOUNDARY LAYER DECOUPLES.

THE LOW PRESSURE SYSTEM WILL MOVE ACROSS OUR WARNING AREA MONDAY.
THE STRONGEST WIND FIELD WILL SHIFT TO FIRE WEATHER ZONES OVER
SOUTH-CENTRAL ARIZONA AND SOUTHERN GILA COUNTY LATE MONDAY MORNING
THROUGH EARLY MONDAY EVENING. AT THIS TIME...IT APPEARS THAT THE RED
FLAG WIND CRITERIA WILL BE MET...BUT DUE TO A HUMID AIR MASS
TRANSITIONING ACROSS THE LOWER DESERTS...COOLER TEMPS AND VARIABLE
CLOUD COVER...MINIMUM RH VALUES WILL BE MARGINAL IN SOME AREAS.
DESPITE THE EXPECTED HIGHER RH VALUES...WILL LEAVE THE FIRE WEATHER
WATCH IN EFFECT MONDAY FOR ERN PORTION OF THE CWA...ESPECIALLY
CONSIDERING WIND CRITERION WILL BE MET. WILL LET DAY SHIFT
RE-EVALUATE THE SITUATION WITH THE LATEST INFO FOR MONDAY/S EVENT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING TODAY 11 AM TO 8 PM MST FOR FIRE WEATHER
     ZONES 131 AND 132...THE LOWER COLORADO RIVER VALLEY...AND THE
     SOUTHWEST AND SOUTH-CENTRAL DESERTS.

     FIRE WEATHER WATCH MONDAY 12 PM TO 7 PM MST FOR FIRE WEATHER
     ZONES 132 AND 133...SOUTHWEST AND SOUTH-CENTRAL ARIZONA.

CA...RED FLAG WARNING TODAY 11 AM TO 8 PM PDT FOR FIRE WEATHER ZONE
     231...THE LOWER COLORADO RIVER VALLEY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DG/MEYERS
Hazardous weather outlook, May 21, 6:08 AM PDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
608 AM MST SUN MAY 21 2006

CAZ030-032-033-220106-
IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/-
RIVERSIDE COUNTY/EASTERN DESERTS-
608 AM PDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA
INCLUDING IMPERIAL AND EASTERN RIVERSIDE COUNTIES AND
JOSHUA TREE NATIONAL PARK...

.DAY ONE...TODAY
IT WILL BECOME WINDY TODAY AND TONIGHT WITH AREAS OF BLOWING DUST
AND SAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BE WINDY WITH AREAS OF BLOWING DUST AND SAND MONDAY. THERE
WILL ALSO BE A CHANCE OF SHOWERS MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE

AZZ020-025-CAZ031-220106-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
YUMA/MARTINEZ LAKE AND VICINITY-
608 AM MST (608 AM PDT) SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO
RIVER VALLEY INCLUDING YUMA...MARTINEZ LAKE...AND BLYTHE...

.DAY ONE...TODAY
IT WILL BECOME WINDY TODAY AND TONIGHT WITH AREAS OF BLOWING
DUST. THE WINDY CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES WILL
RESULT IN A GREATER THREAT FOR FIRE CONCERNS. A RED FLAG WARNING
HAS BEEN ISSUED FOR TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BE WINDY WITH AREAS OF BLOWING DUST ON MONDAY. THERE
WILL ALSO BE A CHANCE OF SHOWERS MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021>023-026>028-220106-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS-
608 AM MST SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA...

.DAY ONE...TODAY
IT WILL BECOME BREEZY TO WINDY TODAY AND TONIGHT. THE BREEZY TO WINDY
CONDITIONS ALONG WITH LOW RELATIVE HUMIDITIES WILL RESULT IN A
GREATER THREAT FOR FIRE CONCERNS. A RED FLAG WARNING HAS BEEN ISSUED
FOR TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BE WINDY WITH AREAS OF BLOWING DUST ON MONDAY. THE WINDY
CONDITIONS ALONG WITH LOW HUMIDITIIES WILL RESULT IN FIRE CONCERNS
MONDAY...THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-220106-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
608 AM MST SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE
TONTO NATIONAL FOREST FOOTHILLS...

.DAY ONE...TODAY
IT WILL BECOME BREEZY TO WINDY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IT WILL BECOME WINDY MONDAY. THE WINDY CONDITIONS ALONG WITH LOW
HUMIDITIIES WILL RESULT IN FIRE CONCERNS MONDAY...THUS A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR MONDAY.

NO HAZARDOUS WEATHER EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:56 PM PDTRed Flag WarningPSRGila, La Paz, Maricopa, Pinal, Yuma23 hr

Nearby

Wind Advisories in California, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.